Alert archive / Missouri / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 89, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at May 25, 2008, 10:29 PM CDT for Daviess County, Grundy County, Harrison County, Missouri. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 25, 2008, 10:29 PM CDT (03:29 UTC)
- Expired
- May 25, 2008, 11:05 PM CDT
- In force
- 36 min
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
Counties Daviess County, MO, Grundy County, MO, Harrison County, MO
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 25, 8:46 PM CDT | Tornado Watch | SPC | 3 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 3.5 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1985 J/kg
- Mixed-layer CIN
- -81 J/kg
- Mixed-layer LCL
- 1499 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 87 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 3.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KEAX 260329
SVREAX
MOC061-079-081-260415-
/O.NEW.KEAX.SV.W.0089.080526T0329Z-080526T0415Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1029 PM CDT SUN MAY 25 2008
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN DAVIESS COUNTY IN NORTH CENTRAL MISSOURI
GRUNDY COUNTY IN NORTH CENTRAL MISSOURI
SOUTHEASTERN HARRISON COUNTY IN NORTH CENTRAL MISSOURI
* UNTIL 1115 PM CDT
* AT 1024 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS
OF 60 TO 65 MPH AND QUARTER SIZE HAIL. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 6 MILES NORTHEAST OF
PATTONSBURG TO GALLATIN...AND MOVING EAST AT 45 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
JAMESPORT BY 1035 PM CDT.
GILMAN CITY BY 1040 PM CDT.
TRENTON BY 1055 PM CDT.
GALT BY 1110 PM CDT.
THE TOWNS OF BRIMSON...TINDALL AND LAREDO ARE ALSO IN THE PATH OF
THESE SEVERE THUNDERSTORMS.
WIND DAMAGE WITH THIS STORM WILL OCCUR AHEAD OF ANY RAIN OR
LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER.
SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY
FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A
SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
LAT...LON 4002 9336 4001 9338 3995 9407 4013 9416
4026 9338
TIME...MOT...LOC 0329Z 258DEG 39KT 4014 9401 3998 9391
$$
BOOKBINDER3 follow-up statements
000
WWUS53 KEAX 260341
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1041 PM CDT SUN MAY 25 2008
MOC061-079-081-260415-
/O.CON.KEAX.SV.W.0089.000000T0000Z-080526T0415Z/
DAVIESS MO-GRUNDY MO-HARRISON MO-
1041 PM CDT SUN MAY 25 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
HARRISON...GRUNDY AND NORTHEASTERN DAVIESS COUNTIES UNTIL 1115 PM
CDT...
AT 1037 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING WALNUT
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 5 MILES EAST OF GILMAN CITY
TO JAMESPORT...MOVING EAST AT 45 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
TRENTON BY 1050 PM CDT.
GALT BY 1110 PM CDT.
THE TOWNS OF TINDALL AND LAREDO ARE ALSO IN THE PATH OF THIS LINE OF
SEVERE THUNDERSTORMS.
WIND DAMAGE WITH THIS STORM WILL OCCUR WELL AHEAD OF THE LARGE
HAIL...AS WELL AS ANY RAIN OR LIGHTNING. DO NOT WAIT FOR THE SOUND
OF THUNDER BEFORE TAKING COVER. SEEK SHELTER IMMEDIATELY INSIDE A
STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL...DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE
OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING AND AWAY FROM WINDOWS.
LAT...LON 4026 9338 4018 9337 4018 9338 4017 9337
4005 9336 4001 9337 3996 9398 4015 9402
TIME...MOT...LOC 0341Z 258DEG 39KT 4017 9372 3999 9378
$$
BOOKBINDER000
WWUS53 KEAX 260350
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1049 PM CDT SUN MAY 25 2008
MOC061-081-260359-
/O.CAN.KEAX.SV.W.0089.000000T0000Z-080526T0415Z/
DAVIESS MO-HARRISON MO-
1049 PM CDT SUN MAY 25 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HARRISON AND
NORTHEASTERN DAVIESS COUNTIES IS CANCELLED...
AT 1047 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED EAST OF THE
AREA...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE SEVERE THUNDERSTORM WARNING IS CANCELLED.
ADDITIONAL SEVERE WEATHER DEVELOPMENT IS NOT EXPECTED
OVERNIGHT...ALTHOUGH THUNDERSTORMS WITH HEAVY RAIN WILL CONTINUE
OVER EASTERN DAVIESS AND SOUTHEAST HARRISON COUNTIES THROUGH 1130
PM.
LAT...LON 4026 9338 4001 9337 3998 9375 3999 9377
4001 9377 4019 9376
TIME...MOT...LOC 0349Z 256DEG 39KT 4024 9351 4000 9370
$$
MOC079-260415-
/O.CON.KEAX.SV.W.0089.000000T0000Z-080526T0415Z/
GRUNDY MO-
1049 PM CDT SUN MAY 25 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR GRUNDY COUNTY
UNTIL 1115 PM CDT...
AT 1047 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM SPICKARD TO JAMESPORT...
MOVING EAST AT 45 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
GALT BY 1105 PM CDT.
GALT BY 1110 PM CDT.
THE TOWN OF LAREDO IS ALSO IN THE PATH OF THIS LINE OF SEVERE
THUNDERSTORMS.
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS IF YOU ARE IN
THE PATH OF THIS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
LAT...LON 4026 9338 4001 9337 3998 9375 3999 9377
4001 9377 4019 9376
TIME...MOT...LOC 0349Z 256DEG 39KT 4024 9351 4000 9370
$$
BOOKBINDER000
WWUS53 KEAX 260405
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1103 PM CDT SUN MAY 25 2008
MOC079-260413-
/O.CAN.KEAX.SV.W.0089.000000T0000Z-080526T0415Z/
GRUNDY MO-
1103 PM CDT SUN MAY 25 2008
...THE SEVERE THUNDERSTORM WARNING FOR GRUNDY COUNTY IS CANCELLED...
AT 1100 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED AND NO LONGER
POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE SEVERE
THUNDERSTORM WARNING IS CANCELLED.
A LINE OF THUNDERSTORMS WITH FREQUENT LIGHTNING...WIND GUSTS TO 30
MPH AND BRIEF TORRENTIAL RAINFALL WILL MOVE ACROSS EASTERN GRUNDY
COUNTY THROUGH 1130 PM. RAINFALL AMOUNTS OF ONE HALF TO THREE
QUARTERS OF AN INCH ARE EXPECTED.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN PLEASANT HILL.
LAT...LON 4026 9338 4001 9337 3998 9375 3999 9377
4001 9377 4019 9376
TIME...MOT...LOC 0403Z 256DEG 39KT 4028 9332 4004 9351
$$
BOOKBINDERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 9:15 PM CDT, 1 hour 14 minutes earlier.
Area forecast discussion, May 25, 9:15 PM CDT, 1 hour 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
915 PM CDT SUN MAY 25 2008
...UPDATED MESOSCALE DISCUSSION...
.UPDATE...
TORNADO WATCH 369 ISSUED FOR THE ENTIRE AREA AS CLUSTERS OF STORMS
ENTER NORTHEAST KANSAS/NW MISSOURI IN A MODERATELY UNSTABLE
ATMOSPHERE...ALTHOUGH STILL WEAKLY CAPPED. GREATEST CONCERN EXISTS
ALONG THE IOWA/MISSOURI BORDER WHERE STORMS ARE PROPAGATING ALONG A
BOUNDARY CHARACTERIZED BY SUFFICIENT LOW LEVEL CAPES...0-6KM SHEAR
MAGNITUDE AOA 40KT...AND 0-3 KM HELICITY VALUES IN A 200-300 M2/S2
RANGE. MLCAPES RANGE FROM 2000-3000 J/KG WITH ONLY WEAK CAPPING
REMAINING...YIELDING EHI AND STP PARAMETERS SUPPORTIVE FOR TORNADIC
PRODUCTION IN CELLS THAT CAN MAINTAIN UPDRAFTS ROOTED IN THE
BOUNDARY LAYER. FOR THE SOUTHERN PORTIONS OF THE WATCH
BOX...TORNADIC POTENTIAL IS FAR MORE CONDITIONAL. DOPPLER WEATHER
RADAR CLEARLY SHOWS OUTFLOW SURGE FAR AHEAD OF PRIMARY UPDRAFT
BASES...INDICATING SIGNIFICANT COLD POOL GENERATION IN THIS REGION
OF MUCH WEAKER LOW LEVEL SHEAR...AND HIGHER DCAPES (IN EXCESS OF
1500 J/KG) AND LCL/S (1500M). WITH SUNSET AND COOLING IN THE
BOUNDARY LAYER...LOW LEVEL THERMODYNAMIC PROFILES SHOULD
IMPROVE...AND IF WINDS JUST OFF THE BOUNDARY BEGIN TO INCREASE AS
EXPECTED...POTENTIAL FOR ROTATING UPDRAFTS WITH BOUNDARY LAYER
SOURCE AIRMASS WILL INCREASE...ASSUMING SOME SORT OF REGENERATION
ALONG THE OUTFLOW BOUNDARY IN THE SW-NE ORIENTATION INFLECTION IN
THE NEXT COUPLE HOURS.
21
&&
.PREVIOUS DISCUSSION...
/652 PM CDT SUN MAY 25 2008/
RECENT VISIBLE SATELLITE TRENDS SHOW A LARGE AREA OF SUBSIDENCE AND
CLEAR SKIES SPREADING NORTHEASTWARD FROM SOUTHEAST KANSAS INTO MUCH
OF WESTERN AND CENTRAL MISSOURI. THIS WARM/DRY LAYER ALOFT WAS FIRST
NOTED EARLY THIS MORNING BY A SERIES OF HEAT BURSTS FROM NRN OK INTO
ERN KS...AND CONTINUES TO SPREAD NORTHEAST AS WELL HANDLED BY RUC
OBJECTIVE ANALYSIS DATA.
WITH THAT SAID...WE ARE PRESENTLY SITUATED IN A RING OF
FIRE...SURROUNDED BY A LARGE HP SUPERCELL OVER ERN MO ALONG OLD MCS
BOUNDARY...ONGOING CLUSTERS OVER THE OZARKS ALONG REMNANT MCV
CIRCULATION...AND AN EXPANDING MCS ACROSS CENTRAL KANSAS ALONG THE
EFFECTIVE COLD FRONT.
IN THE VERY NEAR TERM...THERE IS AN OUTSIDE CHANCE THAT ROGUE
CONVECTION COULD FIRE WITHIN THE CU FIELD OVER THE FAR NRN MO
COUNTIES...AND COMBINATION OF EXTREME INSTABILITY AND STRONG DEEP
LAYER SHEAR WOULD SUPPORT A RAPID SUPERCELL EVOLUTION WITH A FAIRLY
STOUT NORTHWARD STORM MOTION INTO SRN IOWA. A SECOND AREA OF
ELEVATED CONVECTION MAY OVERTOP THE OUTFLOW BOUNDARY SPAWNED OVER
RANDOLPH/MACON/ADAIR COUNTIES FROM ONGOING HP SUPERCELL IN ERN MO.
MORE LIKELY HOWEVER...WE WILL BE FORCED TO WAIT FOR KANSAS ACTIVITY
TO PROPAGATE EASTWARD ALONG SHARPENING FRONTAL ZONE...BEING FED BY
UPPER 60F TO LOWER 70F DEWPOINTS AND TEMPERATURES IN THE UPPER 80S.
GIVEN THE WIDESPREAD NATURE OF STRONG/SEVERE CONVECTION OVER KANSAS
DESPITE WEAKER INSTABILITY/MOISTURE...AM QUITE CONCERNED ABOUT THE
PROSPECTS LATER THIS EVENING AS THESE STORMS ENTER A FAR MORE
VOLATILE ENVIRONMENT...WITH 850MB DWPTS OF 16-18C AND AMPLE DEEP
LAYER SHEAR. PARAMETERS LOOK QUITE IMPRESSIVE FOR UPSCALE GROWTH
INTO A FORWARD PROPAGATING SEVERE SQUALL LINE OR DERECHO ACROSS NRN
MO OVERNIGHT. WILL CONTINUE TO MONITOR.
BOOKBINDER
&&
.DISCUSSION...
FOR THIS EVENING...EARLY ON...MAY BE SEEING SCATTERED CONVECTION
JUST ABOUT ANYWHERE IN THE FORECAST AREA THANKS TO A VERY WARM AND
HUMID AIRMASS...AND LITTLE IN THE WAY OF A CAP THIS AFTERNOON. MORE
CONCENTRATED AREA OF THUNDERSTORMS SHOULD BE OCCURRING SOUTH OF THE
FORECAST AREA ASSOCIATED WITH AN MCV MOVING INTO EXTREME SOUTHWEST
MISSOURI...AND ALSO IN NORTHWEST MISSOURI AND NORTHEAST KANSAS JUST
AHEAD OF A FRONT MOVING INTO SOUTHEAST NEBRASKA. 18Z NAM SHOWING
OVER 3000 J/KG OF CAPE AVAILABLE IN NORTHWEST MISSOURI AT 00Z
WITH LITTLE OR NO CAP. WILL CARRY A CATEGORICAL AREA FOR THIS
CONVECTION...AND TAPER OFF POPS TO CHANCE CATEGORY FURTHER SOUTH TO
COVER THE MORE SCATTERED NATURE OF THE STORMS.
PC
CONDITIONS REMAIN FAVORABLE FOR SEVERAL CONVECTIVE CLUSTERS TO
DEVELOP ACROSS PORTIONS OF CENTRAL AND WESTERN KANSAS LATE THIS
EVENING AS MID-LVL IMPULSE LIFTS OUT OF THE DEEP WESTERN TROUGH.
DEPENDING ON ORIENTATION AND STRENGTH OF THE LLJ...CLUSTERS ARE
EXPECTED TO MERGE INTO A MCS AS THEY MOVE NORTHEAST. MUCAPES
BETWEEN 1500-2500 J/KG AND BULK SHEAR SOME 40-55 KNOTS WILL SUPPORT
SEVERE CONVECTION AS PROPAGATES EASTWARD. CORFIDI VECTORS SUGGEST
MCS WILL CONTINUE TO TRAVEL TO THE NE THROUGH THE EVENING
HOURS...LIKELY REACHING NORTHEASTERN KANSAS/NORTHWESTERN MISSOURI
NEAR MIDNIGHT. EVENTUALLY A SOUTHEASTWARD TREND CAN BE EXPECTED
ACROSS THE REMAINDER OF THE CWA TOWARDS DAYBREAK AS SFC BOUNDARY
BEGINS TO SHIFT SOUTHWARD. SOUNDINGS POINT TO PRIMARY THREATS BEING
DAMAGING WINDS...AS SIGNIFICANT MID-LVL DRY AIR INTRUSION EXISTS
ABOVE 800 MB AND LOW-LVL FLOW BECOMES MORE EAST-WEST ORIENTATED.
GIVEN THE VERY LARGE CAPE VALUES POSSIBLE...LARGE HAIL WILL ALSO BE
POSSIBLE. TORNADIC THREAT CANNOT BE RULED OUT...AS 0-1 KM SHEAR
VALUES REMAIN BETWEEN 15-20 KNOTS. DESPITE THE LIKELY ELEVATED
NATURE OF STORMS...MESOSCALE BOUNDARIES FROM AFTERNOON CONVECTION
WILL NEED TO BE WATCHED FOR LOCALLY ENHANCED HELICITY.
MORE SIGNIFICANT THREAT TONIGHT AND INTO TOMORROW MORNING WILL BE
HEAVY RAIN. PWAT VALUES WILL REMAIN AT OR ABOVE 1.75 INCHES IN MOST
LOCATIONS. BIGGEST QUESTIONS REMAIN WITH EXACT PLACEMENT OF HEAVY
RAIN...AS QUESTIONS REMAIN AS TO HOW THE MESOSCALE INTERACTION OF
LATE AFTERNOON ACTIVITY WILL AFFECT OVERNIGHT STORMS AND LOCATION OF
BOUNDARIES. MODELS ARE ALSO AT SOME DISAGREEMENT...WITH GFS
REMAINING THE OUTLIER AT THE MOMENT. PREFER THE MORE CONSISTENT
ECMWF/NAM/UKMET ATTM. FOR NOW BELIEVE THE HEAVIEST CORRIDOR WILL
BE ORIENTED IN AREAS NORTH OF INTERSTATE 70...OR ALONG AXIS OF H850
THETA-E CONVERGENCE...NOSE OF LOW-LVL MOISTURE TRANSPORT AND IN A
PRIME LOCATION OF THE RIGHT ENTRANCE REGION OF THE UPR LVL JET.
HOWEVER...IF CONVECTION CAN SHIFT LOW-LVL BOUNDARIES FURTHER
SOUTH...THEN HEAVIEST RAIN AXIS COULD SHIFT FROM A KANSAS CITY TO
SEDALIA LINE BY MONDAY MORNING. AS A RESULT...HAVE INCREASED QPF
OVER THESE AREAS AND WILL EXPAND FLASH FLOOD WATCH SLIGHTLY FURTHER
TO THE SOUTH AND EAST. OVERALL QPF OVER NORTHERN MISSOURI COULD
EXCEED 2 INCHES IN MANY LOCATIONS.
EVEN BIGGER QUESTIONS ARISE FOR THE MONDAY FORECAST...AS SITUATION
IS HIGHLY DEPENDANT ON OVERNIGHT EVOLUTION OF STORMS. EXPECTING
MCSS TO TAKE THEIR TIME IN CLEARING THE CWA DURING THE MORNING
HOURS...WHICH WILL LIKELY LEAVE MUCH OF THE AREA UNDER COOL
SUBSIDENCE. THE BIG KEY TO CONVECTIVE CHANCES IN THE AFTERNOON WILL
BE KEY ON WHERE OUTFLOW BOUNDARY OF OVERNIGHT CONVECTION ENDS
UP...AND HOW SOON THE ATMOSPHERE CAN RECOVER. HOWEVER...SIGNALS
STILL POINT TO THE POTENTIAL FOR ADDITIONAL STRONG CONVECTION OUT
AHEAD OF OUTFLOW BOUNDARY OVER THE SOUTHERN CWA...WITH LARGE HAIL
AND DAMAGING WINDS THE PRIMARY THREATS. UNFORTUNATELY...DOESNT
LOOK LIKE WERE THROUGH WITH THE HEAVY RAIN AS YET ANOTHER MCS WOULD
LIKELY CROSS THE CWA MONDAY NIGHT INTO TUESDAY. THIS STILL REMAINS A
HIGHLY CONDITIONAL FORECAST...HOWEVER IF THESE SIGNALS CONTINUE
ANOTHER FLASH FLOOD WATCH MAY BE NEEDED ACROSS THE SOUTHERN HALF OF
THE CWA FOR TOMORROW NIGHT.
MID-LVL RIDGING WILL FINALLY ALLOW FOR SFC HIGH PRESSURE TO BUILD IN
FOR THE MIDDLE OF THE WEEK. WITH THE FRONT DROPPING TO OUR SOUTH ON
TUESDAY...TEMPERATURES WILL LIKELY FALL BELOW AVERAGE BOTH TUESDAY
AND WEDNESDAY. A QUICK RECOVERY WILL TAKE PLACE ON THURSDAY AS YET
ANOTHER UPR TROUGH LIFTS OUT OF THE SOUTHWEST. THIS WILL INDUCE SFC
CYCLOGENESIS OVER THE WESTERN PLAINS LIFTING A WARM FRONT THROUGH
US. AFTER THE EARLY WEEK SYSTEM MOVES THROUGH...MOISTURE NEVER
REALLY GET SHUNTED TOO FAR TO THE SOUTH ALLOWING FOR HOT AND HUMID
CONDITIONS TO RETURN BY THE END OF NEXT WEEK. ALONG WITH MUGGY
CONDITIONS...THUNDERSTORMS AND POSSIBLY ANOTHER CHANCE FOR HEAVY
RAIN WILL ENTER THE FORECAST BY FRIDAY THROUGH SATURDAY.
31
&&
.AVIATION...
FOR THE 00Z TAFS...NEAR TERM OUTLOOK FOR THE TERMINALS IS FOR VFR
CONDITIONS TO PREVAIL THROUGH ABOUT MIDNIGHT (05Z) WITH A GUSTY
SOUTH WIND. AFTER MIDNIGHT...FOCUS TURNS TO THE CONVECTION THAT IS
CURRENTLY SPREAD ACROSS NORTH CENTRAL KANSAS. EXPECT THE CONVECTION
TO CONGEAL AND OVERSPREAD THE TERMINALS AFTER MIDNIGHT. USED A TEMPO
GROUP FOR MODERATE THUNDERSTORMS AS EXACT TIMING OF STORMS INTO THE
TERMINALS IS NOT POSSIBLE AT THIS TIME. LEFT A THREE HOUR PREVAILING
THUNDERSTORM GROUP IN AFTER THE TEMPO TO COVER THE FOLLOWING
STRATIFORM RAIN AND EMBEDDED THUNDERSTORM ACTIVITY. LOOKING AT CIGS
WITH THE UP STREAM STORMS...HAVE ONLY GONE AS LOW AS MVFR CIGS IN
TAF. COULD SEE VERY BRIEF IFR CIGS AND VISIBLE...BUT ANY FLIGHT
CONDITIONS IN THIS RANGE WILL BE HIGHLY TRANSIENT AT BEST. AFTER 10Z
HAVE SOUTHEAST WIND PREVAILING WITH VFR CIGS. THROWN IN PROB30
GROUPS TO COVER THE POTENTIAL FOR CONVECTION TOMORROW. WHERE
CONVECTION...AND RESULTANT FLIGHT ISSUES...POPS UP WILL DEPEND ON
WHERE THE OUTFLOW BOUNDARY FROM THE OVERNIGHT ACTIVITY ENDS UP.
ANTICIPATE THE NEED FOR MANY UPDATES TO THE TAFS OVERNIGHT AND
TOMORROW AS THE STORMS MOVE THROUGH.
CUTTER
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH FROM 7 PM SUNDAY TO 1 PM MONDAY FOR MOZ001-
MOZ002-MOZ003-MOZ004-MOZ005-MOZ006-MOZ007-MOZ008-MOZ011-
MOZ012-MOZ013-MOZ014-MOZ015-MOZ016-MOZ017-MOZ020-MOZ021-
MOZ022-MOZ023-MOZ024-MOZ025-MOZ028-MOZ029-MOZ030-MOZ031-
MOZ032-MOZ033-MOZ037-MOZ038-MOZ039-MOZ040.
KS...FLASH FLOOD WATCH FROM 7 PM SUNDAY TO 1 PM MONDAY FOR KSZ025-
KSZ102-KSZ103-KSZ104-KSZ105.Hazardous weather outlook, May 25, 6:40 PM CDT, 3 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 640 PM CDT SUN MAY 25 2008 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-261815- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 640 PM CDT SUN MAY 25 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TONIGHT. A VERY WARM AND UNSEASONABLY HUMID AIRMASS IN PLACE OVER THE REGION WAS SUPPORTING A VERY UNSTABLE AIRMASS LATE THIS AFTERNOON. A LARGE COMPLEX OF SEVERE THUNDERSTORMS ACROSS CENTRAL KANSAS AS OF 6 PM WILL CONTINUE TO MOVE EASTWARD TONIGHT ALONG A DEVELOPING COLD FRONT...REACH WESTERN PORTIONS OF THE OUTLOOK AREA AROUND 9 PM. STRONG INSTABILITY AND VERTICAL WIND SHEAR WILL SUPPORT THE POTENTIAL FOR WIDESPREAD SEVERE THUNDERSTORM DEVELOPMENT OVERNIGHT. THE HIGHEST THREAT AREA WILL BE ALONG AND NORTHWEST OF INTERSTATE 35 DURING THE LATE EVENING HOURS...ALTHOUGH SEVERE WEATHER WILL CERTAINLY BE POSSIBLE ANYWHERE NORTH OF THE MISSOURI RIVER. DAMAGING WIND GUSTS...SOME POSSIBLY EXCEEDING HURRICANE FORCE...WILL BE POSSIBLE WITH THIS ACTIVITY...AS WELL AS LARGE HAIL. A TORNADO OR TWO CANNOT BE RULED OUT. IN ADDITION...WITH A DEEP TROPICAL AIRMASS IN PLACE...THIS COMPLEX OF STORMS WILL SPREAD A LARGE AREA OF VERY HEAVY RAINFALL OVER MUCH OF NORTHERN MISSOURI AND EASTERN KANSAS TONIGHT. RAIN AMOUNTS OF 2 INCHES OR MORE WILL BE POSSIBLE..WITH THIS EXCESSIVE RAINFALL LEADING TO THE POTENTIAL FOR FLASH FLOODING AND RIVER FLOODING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE SURFACE FRONT WILL BE MOVING SOUTH ACROSS THE OUTLOOK AREA MONDAY MORNING AND INTO TUESDAY. SEVERAL ROUNDS OF SLOW MOVING THUNDERSTORMS ARE EXPECTED THROUGH THE PERIOD...TRENDING SLOWLY SOUTHWARD WITH TIME. SEVERE WEATHER AND ADDITIONAL TORRENTIAL RAINFALL ARE EXPECTED...WITH THE POTENTIAL FOR WIDESPREAD FLOODING. THE NEXT CHANCE OF THUNDERSTORMS WILL COME TOWARD THE FRIDAY SATURDAY TIME FRAME. AT THIS TIME IT IS TOO SOON TO TELL IF THERE IS A POTENTIAL FOR SEVERE WEATHER WITH THESE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE REQUIRED AFTER 9 PM ALONG AND WEST OF THE INTERSTATE 35 CORRIDOR. PERSONS ARE URGED TO BE ESPECIALLY CAREFUL IF SPOTTING SEVERE WEATHER OR FLOODING AT NIGHT...WHEN IT IS ESPECIALLY DIFFICULT TO RECOGNIZE HAZARDOUS WEATHER. BOOKBINDER
In the hours before
Special weather statement, May 25, 7:57 PM CDT, 2 hours 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 757 PM CDT SUN MAY 25 2008 MOZ001-260130- ATCHISON- 757 PM CDT SUN MAY 25 2008 ...SIGNIFICANT WEATHER ALERT FOR EXTREME NORTHWESTERN ATCHISON COUNTY UNTIL 830 PM CDT... AT 753 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A CLUSTER OF STRONG THUNDERSTORM 14 MILES NORTHWEST OF ROCKPORT...OR 19 MILES WEST OF TARKIO...MOVING NORTHEAST AT 40 MPH. THIS STORM WILL PRIMARILY TRACK ACROSS SOUTHEAST NEBRASKA AND SOUTHWEST IOWA...CLIPPING EXTREME NORTHWEST ATCHISON COUNTY INCLUDING THE FINAL FIVE MILES OF INTERSTATE 29 IN MISSOURI. A BRIEF DOWNPOUR...SMALL HAIL...AND WINDS OF 30 TO 40 MPH ARE EXPECTED WITH THIS STORM. BOOKBINDER
Special weather statement, May 25, 8:32 PM CDT, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 832 PM CDT SUN MAY 25 2008 MOZ001-002-260200- ATCHISON-NODAWAY- 832 PM CDT SUN MAY 25 2008 ...SIGNIFICANT WEATHER ALERT FOR EASTERN ATCHISON AND NORTHWESTERN NODAWAY COUNTIES UNTIL 900 PM CDT... AT 828 PM CDT...SATELLITE IMAGERY AND NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING ALONG A LINE EXTENDING FROM 11 MILES NORTHEAST OF TARKIO TO FAIRFAX...MOVING EAST AT 20 MPH. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS. PEOPLE IN ATCHISON AND NODAWAY COUNTIES...INCLUDING THE CITIES OF FAIRFAX AND BURLINGTON JUNCTION...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. BOOKBINDER
Special weather statement, May 25, 9:37 PM CDT, 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 937 PM CDT SUN MAY 25 2008 KSZ103-MOZ013-020-021-028-029-260315- BUCHANAN-CLAY-CLINTON-DE KALB-LEAVENWORTH-PLATTE- 937 PM CDT SUN MAY 25 2008 ...SIGNIFICANT WEATHER ALERT FOR CLAY...CLINTON...EASTERN BUCHANAN... NORTHERN LEAVENWORTH...PLATTE AND SOUTHERN DEKALB COUNTIES UNTIL 1015 PM CDT... AT 933 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG GUST FRONT ALONG A LINE EXTENDING FROM ST. JOSEPH TO DEARBORN TO EASTON...MOVING EAST AT 35 MPH. A SUDDEN AND RAPID INCREASE IN WINDS...GUSTING TO 40 TO 55 MPH ARE EXPECTED WITH THE PASSAGE OF THIS GUST FRONT...LASTING NO MORE THAN A MINUTE OR TWO. THERE ARE NO THUNDERSTORMS ASSOCIATED WITH THIS FEATURE...SO NO LIGHTNING OR PRECIPITATION WILL BE OBSERVED WITH ITS PASSAGE. BOOKBINDER
Local storm report, May 25, 9:42 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
942 PM CDT SUN MAY 25 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0923 PM NON-TSTM WND GST 3 W ST JOSEPH 39.76N 94.91W
05/25/2008 M59 MPH BUCHANAN MO ASOS
59 MPH MEASURED WIND GUST WITH GUST FRONT PASSAGE.
&&
BOOKBINDERLocal storm report, May 25, 9:58 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
958 PM CDT SUN MAY 25 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0953 PM TSTM WND GST 1 N EAGLEVILLE 40.49N 93.99W
05/25/2008 E60 MPH HARRISON MO TRAINED SPOTTER
ESTIMATED 55-60 MPH
&&
NRRSpecial weather statement, May 25, 10:05 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1005 PM CDT SUN MAY 25 2008 MOZ004-005-260330- GENTRY-HARRISON- 1005 PM CDT SUN MAY 25 2008 ...SIGNIFICANT WEATHER ALERT FOR EASTERN GENTRY AND SOUTHWESTERN HARRISON COUNTIES UNTIL 1030 PM CDT... AT 1000 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTHEAST OF ALBANY TO 8 MILES NORTHEAST OF KING CITY...MOVING EAST AT 34 MPH. PENNY SIZE HAIL AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS. THESE STORMS WILL BE NEAR... NEW HAMPTON BY 1010 PM CDT. BETHANY BY 1025 PM CDT. THE TOWN OF MARTINSVILLE IS ALSO IN THE PATH OF THESE STORMS. BOOKBINDER
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 8:42 PM CDT | Severe Thunderstorm Warning | EAX | Atchison, Nodaway | 48 min |
| May 25, 9:08 PM CDT | Severe Thunderstorm Warning | EAX | Worth | 38 min |
| May 25, 9:22 PM CDT | Severe Thunderstorm Warning | EAX | Harrison | 38 min |
| May 25, 10:01 PM CDT | Severe Thunderstorm Warning | EAX | Harrison, Mercer | 44 min |
| May 25, 10:25 PM CDT | Severe Thunderstorm Warning | EAX | Putnam | 37 min |
| May 25, 10:35 PM CDT | Severe Thunderstorm Warning | EAX | Grundy, Mercer | 26 min |
| May 26, 3:52 PM CDT | Flash Flood Watch | EAX | Bates, Carroll, Cass, Chariton, Clay, Cooper and 10 more | 18 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.